Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 25, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 14, 2005, 3:42 PM CST for Lawrence County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2005, 3:42 PM CST (21:42 UTC)
- Expired
- Nov 14, 2005, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 142142
TORHUN
ALC079-142215-
/O.NEW.KHUN.TO.W.0025.051114T2142Z-051114T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
342 PM CST MON NOV 14 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LAWRENCE COUNTY IN NORTHWEST ALABAMA
* UNTIL 415 PM CST
* AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF MOULTON...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
MOULTON.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3432 8752 3431 8712 3465 8712 3455 8747
3449 8752
$$
KULA2 follow-up statements
000
WWUS54 KHUN 142203
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CST MON NOV 14 2005
ALC079-142215-
/O.CON.KHUN.TO.W.0025.000000T0000Z-051114T2215Z/
LAWRENCE AL-
403 PM CST MON NOV 14 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR LAWRENCE
COUNTY...
AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LANDERSVILLE...
MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MT HOPE.
LANDERSVILLE.
MOULTON.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3432 8752 3431 8712 3465 8712 3455 8747
3449 8752
$$
27000
WWUS54 KHUN 142215
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 PM CST MON NOV 14 2005
ALC079-142225-
/O.EXP.KHUN.TO.W.0025.000000T0000Z-051114T2215Z/
LAWRENCE AL-
415 PM CST MON NOV 14 2005
...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...OTHER THUNDERSTORMS WILL MOVE INTO THE COUNTY THAT MAY
REQUIRE WARNINGS AT A MOMENTS NOTICE.
SO...STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3432 8752 3431 8712 3465 8712 3455 8747
3449 8752
$$
KULAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 14, 3:34 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 14, 3:34 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 334 PM CST MON NOV 14 2005 .DISCUSSION... AFTERNOON SFC ANALYSIS SHOWS LOW PRESSURE MOVING INTO SW MO WITH WARM FRONT EXTENDING ACROSS CENTRAL AR THROUGH SOUTHERN TN. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP TO THE SW OF THE FA AND TRACK NEWD ACROSS NORTHERN AL AND SOUTHERN MIDDLE TN. UPPER AIR ANALYSIS SHOWS TROUGH AXIS MOVING INTO THE NORTHERN PLAINS. EXTENSIVE LOW LEVEL CLOUD DECK HAS KEPT TEMPERATURES IN THE MID 60S TO NEAR 70 EVEN WITH WARM FRONT NORTH OF THE AREA. DEWPOINTS ARE GENERALLY IN THE MID 60S ACROSS THE TN VALLEY WITH WINDS FROM THE SOUTH. WARM FRONT WILL CONTINUE TO SLOWLY LIFT NORTHWARD TONIGHT. MAIN INSTABILITY CURRENTLY EXISTS TO OUR WEST ALONG THE WARM FRONT FROM AR INTO WESTERN TN. A SECONDARY BOUNDARY APPEARS TO HAVE DEVELOPED FROM CENTRAL MS EXTENDING INTO NORTHERN AL WHERE DECENT INSTABILITY AND SHOWERS AND THUNDERSTORMS HAVE PERSISTED. THUNDERSTORMS HAVE BECOME MUCH BETTER DEVELOPED IN THIS AREA DURING THE PAST COUPLE OF HOURS. THREAT WILL CONTINUE FOR STRONG TO SEVERE STORMS AS EVIDENCED BY SLIGHT RISK FOR ENTIRE AREA FROM SPC. THREAT WILL BEGIN TO DIMINISH AS FRONT CONTINUES TO LIFT NORTHWARD. WITH MOISTURE RICH AIRMASS IN PLACE AND INCREASING 85H WINDS...MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SURFACE WINDS WILL BEGIN TO INCREASE DURING THE MORNING HOURS WITH GUSTY WINDS CONTINUING INTO THE EARLY MORNING HOURS ON WEDNESDAY AS THE FRONT MOVES THROUGH. AN ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THIS TIMEFRAME...BUT WILL HOLD OFF FOR NOW AND LET LATER SHIFTS EVALUATE. COLD FRONT WILL BE DIVING SOUTHWARD TOWARDS THE TENNESSEE VALLEY ON TUESDAY. UPPER LEVEL TROUGH IS FORECAST TO AMPLIFY OVER THE CENTRAL US AND LIFT NEWD THROUGH THE AFTERNOON HOURS. COLD FRONT WILL BE APPROACHING NW AL BY THE LATE AFTERNOON HOURS AS SFC LOW LIFTS NE. MOISTURE RICH AIRMASS WILL REMAIN IN PLACE WITH PWATS AROUND 1.5 IN AND DEWPOINTS IN THE 60S. INSTABILITY INCREASES AHEAD OF THE FRONT WITH HELICITY VALUES OVER 200 M2/S2. 85H WINDS WILL INCREASE TO AROUND 50 KNOTS ALONG THE FRONT IN NW AL. THREAT FOR SEVERE WEATHER WILL EXIST ACROSS ENTIRE AREA WITH MODERATE RISK FROM SPC ENCOMPASSING ALL OF THE AREA EXCEPT FOR EXTREME NE AL. MAIN TIME FRAME FOR SEVERE WEATHER THREAT WILL BE DURING THE EVENING HOURS WITH THE MAIN THREAT BEING GUSTY TO DAMAGING WINDS AND ISOLATED TORNADOES. FRONT WILL CLEAR ENTIRE AREA BY 12Z AS UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE MID MS AND OHIO VALLEYS. AN ISOLATED SHOWER MAY LINGER THROUGH THE MORNING HOURS ACROSS THE FAR EASTERN AREAS AS UL TROUGH CONTINUES TO LIFT NE TOWARDS NEW ENGLAND. STRONG COLD ADVECTION WILL SET UP BEHIND FROPA WITH LITTLE TEMP RECOVERY EXPECTED ON WEDNESDAY. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH WITH TEMPERATURES REMAINING SEVERAL DEGREES BELOW NORMAL THROUGH THE END OF THE WORK WEEK UNDER NORTHERLY WINDS. SOUTHERLY WILL BEGIN TO RETURN BY THE WEEKEND AS HIGH PRESSURE BUILDS EASTWARD. THIS WILL HELP ENABLE DAYTIME TEMPS TO RETURN TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 61 74 44 50 / 50 60 90 10 SHOALS 62 75 43 50 / 50 60 90 10 CULLMAN 62 74 45 51 / 50 60 90 10 FAYETTEVILLE 61 73 44 49 / 50 60 90 10 FORT PAYNE 60 72 47 50 / 50 50 90 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 24
Hazardous weather outlook, Nov 14, 12:38 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CST MON NOV 14 2005 ALZ001>010-016-TNZ076-096-097-150300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1238 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... CLUSTERS OF SHOWERS AND THUNDERSTORMS...SOME WITH MODERATE TO HEAVY DOWNPOURS...WILL CONTINUE TO TRACK ACROSS THE TENNESSEE VALLEY THROUGH THE AFTERNOON. AS A WARM FRONT MOVES NORTH OF THE REGION THIS EVENING...MOST OF THE THUNDERSTORM ACTIVITY WILL SHIFT NORTHWARD WITH TIME. HOWEVER...A FEW OF THE LATE AFTERNOON AND EARLY EVENING STORMS IN NORTHWEST ALABAMA COULD BECOME STRONG ALONG AND NEAR THIS FRONT...CAPABLE OF WINDS GUSTS TO 50 MPH AND SMALL HAIL. STORMS THAT MOVE EASTWARD ACROSS THIS REGION WILL TEND TO WEAKEN AS THEY REACH NORTHEAST ALABAMA AND EASTERN PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... ...SEVERE WEATHER THREAT EXISTS LATE TUESDAY AFTERNOON AND EVENING... A SQUALL LINE OF SEVERE THUNDERSTORMS ARE ANTICIPATED ALONG A COLD FRONT LATE TUESDAY AFTERNOON AND EVENING. THE STORMS WILL REACH FAR NORTHWEST ALABAMA VERY LATE TUESDAY AFTERNOON...AND TRACK EASTWARD THROUGH THE REST OF THE TENNESSEE VALLEY DURING THE EVENING HOURS. THE HIGHER SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED BRIEF TORNADOES. HOWEVER...A FEW SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE SQUALL LINE AS WELL...POSING A HIGHER THREAT OF TORNADOES. WITH ABNORMALLY DRY CONDITIONS...FLOODING IS NOT A BIG CONCERN. HOWEVER...LOCALLY HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADS AND DRY SURFACES. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN AND EMERGENCY MANAGEMENT AGENCIES MAY REQUIRE ACTIVATION FOR SEVERE WEATHER...MAINLY FOR NORTHWEST ALABAMA LATER TODAY. THE ACTIVATION OF SKYWARN AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUESTED FOR TUESDAY AFTERNOON AND NIGHT. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:06 PM CST | Tornado Warning | HUN | Morgan | 24 min |
| Nov 14, 4:51 PM CST | Tornado Warning | HUN | Lawrence | 16 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.